MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ELECTROBLADE RESECTOR,4.5 FULL RADIUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. ELECTROBLADE RESECTOR,4.5 FULL RADIUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 7209855
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the surgeon was performing a sub acromial decompression using an electroblade and vulcan rf unit.Then he went to use the cautery feature and nothing happened.No error message.He checked the connections to the vulcan and all were plugged in correctly, he changed the electroblade and it did not cauterize as well.An error message appeared on the vulcan saying unable to determine voltage service required.There was no backup device available and no patient injury was reported.
 
Additional Manufacturer Narrative
Visual inspection and functional testing could not be performed because the device in question has not been returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of a failure without having the failed product to look at.As such the complaint is being closed without conclusion.

Brand Name
ELECTROBLADE RESECTOR,4.5 FULL RADIUS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key7355929
Report Number3003604053-2018-00046
Device Sequence Number113098
Product Code GEI
UDI-Device Identifier03596010492302
UDI-Public(01)03596010492302(17)200930(10)3811572
Combination Product (Y/N)N
PMA/510(K) Number
K012314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2020
Device Model Number7209855
Device Catalogue Number7209855
Device Lot Number3811572
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/20/2018
Supplement Date Received by Manufacturer05/11/2018
Initial Report FDA Received Date03/20/2018
Supplement Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1